Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 143, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2016, 6:25 PM EDT for 4 counties in Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 14, 2016, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:54 PM EDT | TSTM WND DMG | Greeneville, TN | ONE TREE DOWN IN GREENEVILLE |
| Jul 14, 7:05 PM EDT | TSTM WND DMG | Tusculum, TN | A TREE DOWN NEAR TUSCULUM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WUUS54 KMRX 142225
SVRMRX
TNC059-073-163-179-142315-
/O.NEW.KMRX.SV.W.0143.160714T2225Z-160714T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN EASTERN TENNESSEE...
CENTRAL WASHINGTON COUNTY IN EASTERN TENNESSEE...
WESTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
EASTERN HAWKINS COUNTY IN EASTERN TENNESSEE...
* UNTIL 715 PM EDT
* AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SURGOINSVILLE TO 9 MILES NORTH OF
PARROTTSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...GREENEVILLE...ROGERSVILLE...
JONESBOROUGH...TUSCULUM...SURGOINSVILLE...COLONIAL HEIGHTS...
OAK GROVE...SPURGEON...GRAY...CHURCH HILL...MOUNT CARMEL...
MOSHEIM...BAILEYTON...LIMESTONE...KEPLER...CHUCKY...
WARRIORS PATH S.P. AND FALL BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3619 8249 3611 8301 3612 8311 3655 8296
3654 8295 3659 8283 3659 8237
TIME...MOT...LOC 2225Z 248DEG 30KT 3653 8291 3615 8304
HAIL...1.00IN
WIND...60MPH
$$
TD2 follow-up statements
419
WWUS54 KMRX 142245
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EDT THU JUL 14 2016
TNC059-073-163-179-142315-
/O.CON.KMRX.SV.W.0143.000000T0000Z-160714T2315Z/
GREENE TN-WASHINGTON TN-SULLIVAN TN-HAWKINS TN-
645 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN GREENE...CENTRAL WASHINGTON...WESTERN SULLIVAN AND
EASTERN HAWKINS COUNTIES...
AT 643 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF SURGOINSVILLE TO NEAR
GREENEVILLE...MOVING EAST AT 35 MPH. THE STRONGEST STORM WAS JUST
WEST OF GREENEVILLE.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...GREENEVILLE...ROGERSVILLE...
JONESBOROUGH...TUSCULUM...SURGOINSVILLE...COLONIAL HEIGHTS...
OAK GROVE...SPURGEON...GRAY...CHURCH HILL...MOUNT CARMEL...MOSHEIM...
BAILEYTON...LIMESTONE...KEPLER...CHUCKY...
WARRIORS PATH S.P. AND FALL BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND MAY
LEAD TO URBAN AND SMALL STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3619 8249 3611 8301 3622 8300 3646 8293
3654 8291 3659 8283 3659 8237
TIME...MOT...LOC 2243Z 255DEG 28KT 3654 8275 3616 8288
HAIL...1.25IN
WIND...60MPH
$$
TD292
WWUS54 KMRX 142303
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
703 PM EDT THU JUL 14 2016
TNC073-163-142309-
/O.CAN.KMRX.SV.W.0143.000000T0000Z-160714T2315Z/
SULLIVAN TN-HAWKINS TN-
703 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SULLIVAN AND EASTERN
HAWKINS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3619 8249 3613 8291 3622 8292 3635 8289
3637 8283 3636 8281 3638 8279 3638 8275
3640 8273 3640 8271 3642 8269 3640 8243
TIME...MOT...LOC 2259Z 279DEG 30KT 3634 8264 3619 8267
$$
TNC059-179-142315-
/O.CON.KMRX.SV.W.0143.000000T0000Z-160714T2315Z/
GREENE TN-WASHINGTON TN-
703 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN GREENE AND WESTERN WASHINGTON COUNTIES...
AT 659 PM EDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHUCKY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...GREENEVILLE...JONESBOROUGH...TUSCULUM...GRAY...
MOSHEIM...BAILEYTON...LIMESTONE...CHUCKY...AVONDALE...
DAVY CROCKETT BIRTHPLACE...JEAROLDSTOWN...LEESBURG...
TELFORD AND FALL BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3619 8249 3613 8291 3622 8292 3635 8289
3637 8283 3636 8281 3638 8279 3638 8275
3640 8273 3640 8271 3642 8269 3640 8243
TIME...MOT...LOC 2259Z 279DEG 30KT 3634 8264 3619 8267
HAIL...1.00IN
WIND...60MPH
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:11 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 14, 3:11 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Morristown TN 311 PM EDT THU JUL 14 2016 .SHORT TERM /TONIGHT AND FRIDAY/... The convective line of strong to marginally severe thunderstorms over Middle TN...will continue it's march toward the Cumberland Plateau over the next couple of hours....and then gradually move across the region late this afternoon (from around 21Z) through the late evening (03Z or so). Given the very weak shear...the intensity of this activity will be mitigated somewhat. However...the steep lapse rates (on the order of 7 deg C)...the ML CAPE values around 2000 J/kg...and the presence of drier air aloft (noted on the inverted-V sounding profiles)...will keep a severe threat going through the early to mid evening. The main threats will be localized wet microbursts and damaging straight-line convective winds...along with marginally severe hail and lightning. Some locally heavy rainfall is also possible given the slow-moving nature of these storms as they progress east. Late tonight...this activity will clear off to the east...and thanks to some partial clearing and light winds...some patchy fog is expected through the morning rush hour commute on Friday. The unsettled pattern will continue on Friday...with the weak open upper-trough swinging through. This will bring scattered to numerous showers and thunderstorms across the region during the afternoon and evening...favoring areas along and south of I-40. Given the cloud cover and precipitation chances...a cooler day with highs in the 80s are expected areawide. .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Deep moisture and a weakly unstable air mass in place on Saturday combined with a residual convective boundary over the region and a short wave moving through will provide a chance of showers and thunderstorms. Weaker instability will remain over the area Sunday and Monday for a lesser chance of convection. The best chance of thunderstorms will be Tuesday when a stronger short wave/boundary moves into the area. We will become moderately unstable with deep moisture in place and could see a few strong to marginally severe storms develop over the region. Convective chances diminish Wednesday and Thursday as drier air and surface high pressure move in. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 89 71 90 / 50 70 40 50 Knoxville McGhee Tyson Airport, TN 71 89 69 87 / 50 50 40 50 Oak Ridge, TN 70 90 69 87 / 50 50 40 50 Tri Cities Airport, TN 69 88 67 85 / 40 40 40 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP/MJB
Hazardous weather outlook, Jul 14, 10:45 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1045 AM EDT THU JUL 14 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151445- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1045 AM EDT THU JUL 14 2016 /945 AM CDT THU JUL 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE STORMS SHOULD NOT BE VERY ORGANIZED...SOME MAY BECOME SEVERE AND PRODUCE LOCALIZED STRONG DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. THOSE WITH OUTDOOR PLANS SHOULD ESPECIALLY KEEP AN EYE ON THE WEATHER AND HAVE A WAY TO GET WARNING INFORMATION! .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA FOR THE FRIDAY AND SATURDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS...HEAVY RAINS AND LOCALIZED FLASH FLOODING. THE FRONTAL BOUNDARY WILL STALL JUST SOUTH AND EAST OF THE AREA SUNDAY...THEN LIFT NORTHWARD EARLY NEXT WEEK. BY TUESDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS ALONG WITH ANOTHER FRONTAL BOUNDARY. AIRMASS ACROSS THE REGION WILL BE VERY UNSTABLE PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL UP TO QUARTER SIZE...AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS WEEK...AND AGAIN NEXT TUESDAY.
In the hours before
Local storm report, Jul 14, 5:32 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
532 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 1 NE KNOXVILLE 35.99N 83.93W
07/14/2016 KNOX TN PUBLIC
TREE DOWN ON A HOME VIA SOCIAL MEDIA.
&&
SROBERTSLocal storm report, Jul 14, 5:37 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG CLEAR WATER 35.50N 84.65W
07/14/2016 MCMINN TN 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ACROSS THE COUNTY
&&
SROBERTSSpecial weather statement, Jul 14, 5:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 538 PM EDT THU JUL 14 2016 TNZ014-036>038-069-142215- KNOX TN-ANDERSON TN-CLAIBORNE TN-GRAINGER TN-UNION TN- 538 PM EDT THU JUL 14 2016 ...SPECIAL WEATHER STATEMENT... AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CLINTON...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLINTON...MAYNARDVILLE...RUTLEDGE...NEW TAZEWELL...TAZEWELL... PLAINVIEW...HALLS...BLAINE...NORRIS...LUTTRELL...SHARPS CHAPEL... BUFFALO SPRINGS...BIG RIDGE S.P....LONE MOUNTAIN...ANDERSONVILLE... PAULETTE...NORRIS LAKE...ROSE HILL...SPRINGDALE AND JOPPA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED URBAN AND SMALL STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3602 8403 3617 8414 3650 8358 3627 8341 TIME...MOT...LOC 2136Z 238DEG 31KT 3614 8401 TD
Special weather statement, Jul 14, 5:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 PM EDT THU JUL 14 2016
TNZ016-038-039-042-070-142230-
HAWKINS TN-JEFFERSON TN-HAMBLEN TN-GRAINGER TN-NORTHWEST GREENE TN-
545 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAINGER...
NORTHWESTERN GREENE...HAMBLEN...SOUTHWESTERN HAWKINS AND NORTHEASTERN
JEFFERSON COUNTIES UNTIL 630 PM EDT...
AT 544 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN TALBOTT AND JEFFERSON CITY...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...GREENEVILLE...JEFFERSON CITY...ROGERSVILLE...
BEAN STATION...WHITE PINE...RUSSELLVILLE...MOSHEIM...BULLS GAP...
ST. CLAIR...ALPHA...MCCLOUD...ROMEO...LOWLAND...
MOHAWK AND PANTHER CREEK S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3643 8292 3617 8283 3612 8313 3616 8317
3618 8317 3617 8319 3613 8318 3613 8319
3615 8322 3613 8322 3613 8324 3611 8324
3607 8347 3624 8353
TIME...MOT...LOC 2144Z 254DEG 28KT 3618 8341
TDSpecial weather statement, Jul 14, 6:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
613 PM EDT THU JUL 14 2016
TNZ040>043-142300-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-
SOUTHEAST GREENE TN-
613 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE AND CENTRAL COCKE
COUNTIES UNTIL 700 PM EDT...
AT 612 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARROTTSVILLE...OR 7 MILES EAST OF NEWPORT...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...TUSCULUM...PARROTTSVILLE...CAMP CREEK...CEDAR CREEK...
CANEY BRANCH AND DEL RIO.
LAT...LON 3600 8278 3598 8279 3597 8277 3593 8280
3592 8282 3595 8285 3595 8288 3594 8290
3593 8291 3593 8292 3589 8291 3589 8314
3607 8317 3617 8268 3606 8266
TIME...MOT...LOC 2212Z 262DEG 19KT 3599 8307
TDSpecial weather statement, Jul 14, 6:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT THU JUL 14 2016
TNZ016-017-042-044-142300-
WASHINGTON TN-HAWKINS TN-SULLIVAN TN-NORTHWEST GREENE TN-
619 PM EDT THU JUL 14 2016
...SPECIAL WEATHER STATEMENT...
AT 618 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
ROGERSVILLE...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...ROGERSVILLE...SURGOINSVILLE...
COLONIAL HEIGHTS...GRAY...CHURCH HILL...MOUNT CARMEL...BAILEYTON...
KEPLER...FALL BRANCH...MCCLOUD...BAYS MOUNTAIN S.P....JEAROLDSTOWN...
SULLIVAN GARDENS AND BLOOMINGDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3634 8246 3629 8298 3647 8302 3660 8258
3659 8253
TIME...MOT...LOC 2218Z 257DEG 20KT 3641 8291
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:05 PM EDT | Special Weather Statement | MRX | McMinn | 40 min |
| Jul 13, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 46 min |
| Jul 13, 10:12 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jul 13, 10:35 PM EDT | Special Weather Statement | MRX | Polk | 40 min |
| Jul 13, 10:51 PM EDT | Special Weather Statement | MRX | Blount | 54 min |
| Jul 14, 8:55 AM EDT | Special Weather Statement | MRX | Campbell | 50 min |
| Jul 14, 10:12 AM EDT | Special Weather Statement | MRX | Grainger, Hancock | 48 min |
| Jul 14, 10:50 AM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 40 min |
| Jul 14, 11:32 AM EDT | Special Weather Statement | MRX | Greene, Hawkins, Sullivan, Washington | 43 min |
| Jul 14, 12:46 PM EDT | Special Weather Statement | MRX | Johnson | 44 min |
| Jul 14, 1:16 PM EDT | Special Weather Statement | MRX | Carter | 44 min |
| Jul 14, 1:17 PM EDT | Special Weather Statement | MRX | Johnson | 43 min |
| Jul 14, 2:48 PM EDT | Special Weather Statement | MRX | Marion | 42 min |
| Jul 14, 3:10 PM EDT | Special Weather Statement | MRX | Roane | 35 min |
| Jul 14, 3:27 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jul 14, 3:39 PM EDT | Special Weather Statement | MRX | Loudon | 51 min |
| Jul 14, 3:52 PM EDT | Special Weather Statement | MRX | Marion | 38 min |
| Jul 14, 4:09 PM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 51 min |
| Jul 14, 4:11 PM EDT | Special Weather Statement | MRX | Sequatchie | 34 min |
| Jul 14, 4:22 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 38 min |
| Jul 14, 4:24 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Loudon, Morgan, Roane, Scott | 66 min |
| Jul 14, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 47 min |
| Jul 14, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 45 min |
| Jul 14, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 41 min |
| Jul 14, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 14, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Union | 49 min |
| Jul 14, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 43 min |
| Jul 14, 5:30 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 45 min |
| Jul 14, 5:38 PM EDT | Special Weather Statement | MRX | Grainger, Union | 37 min |
| Jul 14, 5:45 PM EDT | Special Weather Statement | MRX | Greene, Hamblen | 45 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | MRX | Cocke | 47 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | MRX | Hawkins | 41 min |
| Jul 14, 7:16 PM EDT | Special Weather Statement | MRX | Carter, Unicoi, Washington | 44 min |
| Jul 14, 7:59 PM EDT | Special Weather Statement | MRX | Carter | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.